Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 129, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 10, 2020, 5:50 PM EDT for Delaware County, Union County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2020, 5:50 PM EDT (21:50 UTC)
- Expired
- Jun 10, 2020, 6:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:43 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 10, 5:43 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 543 PM EDT Wed Jun 10 2020 .SYNOPSIS... Surface trough continues to head east through the Great Lakes today, providing thunderstorms and gusty winds. High pressure builds in from the mid Mississippi Valley Thursday, bringing cooler and drier air. Dry cold front on Friday reinforces cool and dry conditions heading into the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... update... Convection becoming linear as it moves into central Ohio with an enhanced bowing segment (high end wind event) moving thru Madison county. This activity will continue to push across the Columbus metro area with wind gusts up to 75 mph in the next hour. This activity has developed along the convergent wind axis...where moderate instability exists. Have dropped watch across eastern Indiana behind the wind shift line where drier air is advecting into the area. Winds will gust up to 40 mph outside of storms. Previous discussion.. Convection expected to increase in coverage and intensity this evening as convergent boundary/surface trough heads east into an unstable airmass (SBCAPE near 2500-3000). Bulk shear values rising to 45-50 knots support supercells, especially western half of forecast area. Hodographs are mostly straight, so expecting damaging winds as the primary threat, though a few taller cores could produce large hail. In addition, if discrete cells congeal into a linear mode, a few QLCS tornadoes are possible as 0-3km bulk shear values approach 40-45 knots from the southwest. Low level moisture drops quickly behind the trough, so PoPs have been trimmed heading into the later evening hours. Some guidance paints potential for light precip in northern areas late tonight as the mid level trough swings through, though most do not, so stayed dry with just an increase in clouds which clear out around sunrise. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Surface high pressure brings temperatures back just below normal with low humidity through the period. Highs should stay below 80 degrees, with lows in the upper 50s to near 60. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Northwest flow aloft with surface high pressure offering a mainly dry day on Friday. Expect temperatures close to normal with highs on Friday in the upper 70s to lower 80s. Back door type weakening cold front and a shortwave which drop south, could lead to a few showers late Friday night into Saturday across the far northeast counties. Low amplitude mid level trough over the Great Lakes to amplify with closed low developing this weekend. Uncertainty exists on exactly where the low closes off. Consensus forecast closes this low over the Eastern Great Lakes. While the ECMWF continues to be further west, the 12Z deterministic run has trended a little east. Will limit pops to slight chance of a shower Sunday and Monday with the best chance in the east. Pattern changes with mid level ridge building into the area thru the middle of next week. Model solutions differ on how fast the ridge builds into the area. Will limit pops to slight chance/chance categories -- mainly in the afternoon/evening, Monday thru Wednesday. Temperatures to warm thru the period with highs in the mid 80s by Wednesday. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... Main impact to aviation during the TAF period will be thunderstorm development and winds. Based on high-res guidance becoming more clustered, confidence is increasing on timing of storms over the TAF sites. Outside a few isolated storms, main development will be with main line, beginning in DAY/CVG/LUK at 20Z, ILN at 21Z, then CMH/LCK at 22Z. Accommodated for potential severity of storms with 2 mile visibility during tempo group, but will need to amend to bring in strong wind gusts as they more closely approach. Wouldn't be surprised to see gusts to at least 35 knots with storms in the developing line, and a few gusts to 50 knots are likely in the stronger storms. Outside of storms, wind gusts out of the south to 25-30 knots may produce impacts in some locations. Expecting direction to shift to southwesterly, then westerly late this evening after the line moves through. Gusts will also decrease late tonight. A brief period of MVFR ceilings are possible late tonight, but still relatively low confidence here. Otherwise, VFR conditions will dominate the Thursday portion of the TAF period. OUTLOOK...MVFR CIGS possible Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Hogue/AR SHORT TERM...Hogue LONG TERM...AR AVIATION...Hogue
Hazardous weather outlook, Jun 10, 5:09 AM EDT, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 509 AM EDT Wed Jun 10 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ054>056-060>065-070>074- 077>082-088-110915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 509 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected to develop this afternoon and persist into the early evening hours. Some of these storms may include large hail, damaging winds, and tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, while following all local, state and CDC guidelines. OHZ026-034-035-042>046-051>053-110915- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark- 509 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected to develop this afternoon and persist into the early evening hours. Some of these storms may include large hail, damaging winds, and tornadoes. Damaging winds of 75 mph or greater are possible within the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, while following all local, state and CDC guidelines.
In the hours before
Local storm report, Jun 10, 5:33 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 ESE FORT LORAMIE 40.34N 84.34W
06/10/2020 SHELBY OH AMATEUR RADIO
ONE SIDE OF POLE BARN WALL BLOWN DOWN ON EILERMAN ROAD.
TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Jun 10, 5:35 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
535 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 4 NW JEFFERSONVILLE 39.70N 83.61W
06/10/2020 FAYETTE OH TRAINED SPOTTER
NUMEROUS LARGE TREES DOWN ALONG SR 41.
&&
JEGSpecial weather statement, Jun 10, 5:37 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
537 PM EDT Wed Jun 10 2020
OHZ026-035-043-044-102200-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-
537 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...
NORTHWESTERN LOGAN...NORTHEASTERN AUGLAIZE AND WESTERN HARDIN
COUNTIES UNTIL 600 PM EDT...
At 537 PM EDT, radar indicated a strong thunderstorm over Jackson
Center, moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Ada, Anna, Jackson Center, Russells Point, Lakeview, Dunkirk, Alger,
Waynesfield, Chippewa Park, Blanchard, Roundhead, Mcguffey, Port
Jefferson, Dola, Montra, Huntersville, Maplewood, Bloom Center,
Pemberton and State Route 195 at State Route 235.
This includes I-75 in Ohio between mile markers 97 and 102.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4081 8353 4027 8402 4037 8421 4064 8403
4065 8388 4082 8388 4082 8355
TIME...MOT...LOC 2137Z 210DEG 49KT 4045 8402
JDRLocal storm report, Jun 10, 5:43 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
543 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 2 N CABLE 40.20N 83.63W
06/10/2020 CHAMPAIGN OH PUBLIC
LARGE TREE DOWN. PHOTO POSTED ON SOCIAL MEDIA. TIME
ESIMATED FROM RADAR.
&&
JEGLocal storm report, Jun 10, 5:44 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST KUYF LONDON APT 39.93N 83.46W
06/10/2020 M51 MPH MADISON OH AWOS
&&
JEGLocal storm report, Jun 10, 5:50 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST KMRT MARYSVILLE APT 40.22N 83.35W
06/10/2020 M49 MPH UNION OH AWOS
&&
JEGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:00 PM EDT | Special Weather Statement | ILN | Miami, Montgomery | 30 min |
| Jun 9, 8:31 PM EDT | Tornado Warning | ILN | Miami | 9 min |
| Jun 10, 3:39 PM EDT | Special Weather Statement | ILN | Hamilton | 36 min |
| Jun 10, 3:41 PM EDT | Special Weather Statement | ILN | Montgomery | 34 min |
| Jun 10, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 33 min |
| Jun 10, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 33 min |
| Jun 10, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Miami, Shelby | 39 min |
| Jun 10, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 38 min |
| Jun 10, 4:09 PM EDT | Special Weather Statement | ILN | Clermont | 36 min |
| Jun 10, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 54 min |
| Jun 10, 4:25 PM EDT | Special Weather Statement | ILN | Butler | 35 min |
| Jun 10, 4:30 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Clinton, Hamilton, Warren | 34 min |
| Jun 10, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Warren | 37 min |
| Jun 10, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 23 min |
| Jun 10, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Hardin, Logan, Miami, Shelby and 1 more | 49 min |
| Jun 10, 4:48 PM EDT | Special Weather Statement | ILN | Clermont | 27 min |
| Jun 10, 4:51 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene | 39 min |
| Jun 10, 4:52 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Fayette, Greene, Warren | 23 min |
| Jun 10, 4:53 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 37 min |
| Jun 10, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 32 min |
| Jun 10, 5:06 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 24 min |
| Jun 10, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Fayette, Greene, Madison | 50 min |
| Jun 10, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Madison, Union | 47 min |
| Jun 10, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Highland | 50 min |
| Jun 10, 5:30 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Franklin, Madison, Union | 45 min |
| Jun 10, 5:32 PM EDT | Special Weather Statement | ILN | Clinton | 28 min |
| Jun 10, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 13 min |
| Jun 10, 5:37 PM EDT | Special Weather Statement | ILN | Logan | 23 min |
| Jun 10, 5:44 PM EDT | Tornado Warning | ILN | Clinton, Fayette, Highland | 21 min |
| Jun 10, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 42 min |
| Jun 10, 5:58 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Clinton, Fayette, Highland, Pickaway, Pike and 1 more | 47 min |
| Jun 10, 6:03 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 42 min |
| Jun 10, 6:09 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike, Scioto | 66 min |
| Jun 10, 6:14 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 16 min |
| Jun 10, 6:23 PM EDT | Tornado Warning | ILN | Pickaway, Ross | 22 min |
| Jun 10, 6:28 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Madison, Pickaway | 47 min |
| Jun 10, 6:35 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Fairfield, Hocking, Pickaway, Pike, Ross and 1 more | 55 min |
| Jun 10, 6:41 PM EDT | Tornado Warning | ILN | Franklin, Pickaway | 20 min |
| Jun 10, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 45 min |
| Jun 10, 6:47 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 58 min |
| Jun 10, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 50 min |
| Jun 10, 7:13 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 17 min |
| Jun 10, 7:22 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 38 min |
| Jun 10, 7:25 PM EDT | Tornado Warning | ILN | Licking | 20 min |
| Jun 10, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 15 min |
| Jun 10, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 56 min |
| Jun 10, 7:52 PM EDT | Tornado Warning | ILN | Scioto | 23 min |
| Jun 10, 7:57 PM EDT | Special Weather Statement | ILN | Scioto | 33 min |
| Jun 10, 3:46 PM EDT | Special Weather Statement | ILN | Boone, Kenton | 29 min |
| Jun 10, 3:49 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 26 min |
| Jun 10, 4:26 PM EDT | Special Weather Statement | ILN | Grant, Pendleton | 34 min |
| Jun 10, 4:57 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Pendleton | 18 min |
| Jun 10, 5:17 PM EDT | Special Weather Statement | ILN | Bracken, Robertson | 28 min |
| Jun 10, 7:24 PM EDT | Special Weather Statement | ILN | Lewis | 51 min |
| Jun 10, 3:29 PM EDT | Special Weather Statement | ILN | Union | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.